Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Birmingham, AL

March 31, 2016Lamar County, Pickens County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2016, 6:12 PM CDT for Lamar County, Pickens County, Alabama. It was in force for 63 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 6:12 PM CDT (23:12 UTC)
Expired
Mar 31, 2016, 7:15 PM CDT
In force
63 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Lamar County, AL, Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:30 PM CDTTSTM WND DMGEthelsville, ALTREES AND POWER LINES DOWN. TIME ESTIMATED.
Mar 31, 6:32 PM CDTTORNADO 15 Nw Ethelsville, ALSURVEY START POINT. THE TORNADO STARTED IN MISSISSIPPI AND CROSSED THE STATE LINE INTO PICKENS COUNTY ALABAMA ABOUT 2.3 MILES SOUTH OF HIGHWAY 82. THE TORNADO TRACKED NORTHEAST AND CROSSED EAGLE ROAD AND COUNTY ROAD 30 BEFORE DISSIPATING JUST NORTH OF HIGHWAY
Mar 31, 6:32 PM CDTTORNADO 15 Nw Ethelsville, ALTORNADO START POINT. THE TORNADO STARTED IN MISSISSIPPI AND CROSSED THE STATE LINE INTO PICKENS COUNTY ALABAMA ABOUT 2.3 MILES SOUTH OF HIGHWAY 82. THE TORNADO TRACKED NORTHEAST AND CROSSED EAGLE ROAD AND COUNTY ROAD 30 BEFORE DISSIPATING JUST NORTH OF HIGHWAY
Mar 31, 6:37 PM CDTTORNADO 16 Nnw Ethelsville, ALTORNADO END POINT. ESTIMATED PEAK WIND 100 MPH. PATH LENGTH 2.08 MILES. MAXIMUM PATH WIDTH 500 YARDS.
Mar 31, 6:43 PM CDTTORNADO 14 Nne Ethelsville, ALTORNADO START POINT. THE TORNADO TOUCHED DOWN NEAR COUNTY ROAD 75 JUST SOUTH OF HIGHWAY 34. NUMEROUS TREES WERE SNAPPED AND UPROOTED ALONG COUNTY ROAD 75 AND SOME MINOR ROOF AND SIDING DAMAGE TO A SINGLE RESIDENCE. THE TORNADO TRACKED EAST-NORTHEAST IN AN AREA
Mar 31, 6:48 PM CDTTORNADO 13 Sw Shaw, ALTORNADO END POINT. THE TORNADO CONTINUED EASTWARD ALONG HIGHWAY 34 AND PRODUCED LOSS OF SHINGLES TO A HOME AND DESTROYED SEVERAL OUTBUILDINGS. THE TORNADO CROSSED SHOCKLEY ROAD AND PRODUCED CONSIDERABLE DAMAGE TO A METAL ROOF OF A WOOD FRAMED HOME AND DAMAGE T
Mar 31, 6:48 PM CDTTORNADO 14 Sw Shaw, ALTORNADO END POINT. THE TORNADO CONTINUED EASTWARD ALONG HIGHWAY 34 AND PRODUCED LOSS OF SHINGLES TO A HOME AND DESTROYED SEVERAL OUTBUILDINGS. THE TORNADO CROSSED SHOCKLEY ROAD AND PRODUCED CONSIDERABLE DAMAGE TO A METAL ROOF OF A WOOD FRAMED HOME AND DAMAGE T
Mar 31, 6:50 PM CDTTSTM WND DMG1 W Millport, ALTREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF MILLPORT. LOCATION APPROXIMATE.
Mar 31, 6:50 PM CDTTSTM WND DMGMillport, ALTREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.
Mar 31, 6:58 PM CDTHAIL 0.25Kennedy, ALDIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR KENNEDY.
Mar 31, 6:58 PM CDTHAIL 0.5Kennedy, ALDIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR KENNEDY. CORRECTED MAGNITUDE.
Mar 31, 7:05 PM CDTHAIL 1.25Kennedy, ALHALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
538 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS54 KBMX 312312
SVRBMX
ALC075-107-010015-
/O.NEW.KBMX.SV.W.0018.160331T2312Z-160401T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 715 PM CDT

* AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBUS...
  MOVING EAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MILLPORT...KENNEDY...ETHELSVILLE...ASHCRAFT CORNER...FOREST...MELBORNE...
  SHAW...CODY...STAR AND HIGHTOGY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL
ALABAMA.

LAT...LON 3365 8826 3377 8795 3353 8795 3353 8784
      3344 8784 3339 8829
TIME...MOT...LOC 2312Z 249DEG 23KT 3347 8840 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:00 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 31, 4:00 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT THU MAR 31 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

PER 19Z SOUNDING... AIRMASS HAS NOT DESTABILIZED MUCH ACROSS
EAST-CENTRAL ALABAMA AS DATA DID NOT YIELD MUCH SURFACE-BASED
INSTABILITY. SURFACE OBS ACROSS OUR WESTERN COUNTIES INDICATE AIR
TEMPERATURES BETWEEN 70 NEAR HAMILTON TO NEAR 76 AT TUSCALOOSA AND
DEMOPOLIS. DEW POINTS ACROSS OUR WESTERN COUNTIES RANGE FROM 65 AT
HAMILTON TO 69 AT DEMOPOLIS.

A THERMAL GRADIENT PERSISTS ACROSS OUR NORTHERN THIRD OF COUNTIES
FROM PORTIONS OF WINSTON AND WALKER COUNTIES EAST ACROSS NORTHERN
JEFFERSON COUNTY AND ALL OF BLOUNT COUNTY EASTWARD TO PORTIONS OF
SAINT CLAIR AND ETOWAH COUNTIES NORTHEAST INTO CHEROKEE COUNTY.

TEMPERATURES HAVE EXCEEDED 80 DEGREES NEAR THE ALABAMA AND
MISSISSIPPI BORDER TO THE WEST WITH READINGS AT THIS HOUR AT 82 IN
GREENWOOD AND 81 AT JACKSON ALONG WITH 79 BOTH AT COLUMBUS AND
MERIDIAN. EXPECT THE COMBINATION OF WARM ADVECTION ACROSS OUR
WESTERN COUNTIES ALONG WITH THE BREAKS IN THE CLOUD COVER TO
CONTRIBUTE TO FURTHER AIRMASS DESTABILIZATION THROUGH THE
REMAINDER OF THE AFTERNOON.

EXPECT A FEW SHOWERS TO REMAIN POSSIBLE ACROSS CENTRAL ALABAMA
THIS AFTERNOON WHILE ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS PORTIONS OF ARKANSAS... LOUISIANA AND
MISSISSIPPI AND MOVE TO THE EAST NORTHEAST. WILL SLIDE START TIME
BACK TO 5 PM CDT ACROSS OUR WESTERN COUNTIES AND LASTING THROUGH
MUCH OF THE EVENING.

THE 19Z SOUNDING ALSO DEPICTED DIRECTIONAL WIND SHEAR FROM THE
SURFACE TO 600 MILLIBARS WITH WEAK SPEED SHEAR WITHIN THAT SAME
LAYER WITH VALUES BETWEEN 10 AND 35 KNOTS. FURTHER ALOFT 50 KNOT
WINDS WERE DETECTED ABOVE 600 MB WITH PEAK WINDS NEAR 125 KNOTS
NEAR 250 MILLIBARS.

THE REMNANTS OF AN OUTFLOW BOUNDARY CONTINUES TO BE REFLECTED IN
A SURFACE THERMAL GRADIENT ACROSS OUR NORTHERN COUNTIES AND ANY
STRONG TO SEVERE STORMS THAT DEVELOP OR APPROACH THIS BOUNDARY
WILL HAVE THE OPPORTUNITY TO UTILIZE INCREASED WIND SHEAR AND
THERMODYNAMIC INSTABILITY ALONG THAT BOUNDARY.

05

&&

.AVIATION...
18Z TAF DISCUSSION.

THE MORNING CONVECTIVE ACTIVITY HAS DIMINISHED QUITE A BIT ACROSS
CENTRAL ALABAMA. BUT SEVERAL MESOSCALE BOUNDARIES HAVE INFLU3NCED
WINDS AND CEILINGS. MANY LOCATIONS STILL HANGING ONTO MVFR
CEILINGS WHILE THE REMAINDER HAVE MOVED JUST ABOVE THE THRESHOLD
DUE TO SOME HEATING AND BREAKS IN THE CLOUDS. IMPROVED CEILINGS AT
MOST LOCATIONS TO VFR THROUGH THE AFTERNOON AND DELAYED THE ONSET
OF STORMS DUE TO THE MORNING ACTIVITY.

KEPT VCSH IN SEVERAL TERMINALS DUE TO THE BOUNDARIES AROUND.
INSTABILITY AHEAD OF AN APPROACHING FRONT WILL EVENTUALLY ALLOW
THUNDERSTORM DEVELOPMENT. DID DELAY THE ONSET A FEW HOURS TO
AROUND 00Z. SOME OF THESE STORMS MAY BE SEVERE AND WILL PINPOINT
SOME TIMING AS WE MOVE THROUGH THE AFTERNOON. CEILINGS SHOULD
LOWER AGAIN AS THE WINDS SWING AROUND THE WEST AND MVFR CEILINGS
RETURN.

75

&&

.FIRE WEATHER...

MOISTURE VALUES WILL CONTINUE TO INCREASE THIS MORNING AS RAIN AND
STORMS MOVE INTO WEST CENTRAL ALABAMA...AND MOVE EASTWARD ACROSS THE
AREA THROUGH THE MORNING. GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE
EXPECTED TODAY...OUTSIDE OF ANY CONVECTION. ADDITIONAL STORMS ARE
EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. A SLOW MOVING FRONT WILL
STALL ACROSS THE AREA...AND ADDITIONAL ROUNDS OF MODERATE TO HEAVY
RAINFALL AND STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THE THREAT
OF RAIN WILL END ONCE THE FRONT CLEARS THE AREA FRIDAY NIGHT. DRY
CONDITIONS RETURN FOR THE WEEKEND. NO CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD.

&&

.HYDROLOGY...

MOST OF THE HEAVIER RAIN SO FAR HAS BEEN IN OUR NORTHWEST
COUNTIES(I.E., MARION, LAMAR, WINSTON, FAYETTE AND WALKER) WHERE
AMOUNTS SO FAR HAVE AVERAGED ONE TO TWO INCHES...WITH VERY LOCALIZED
TOTALS TO THREE INCHES.  ELSEWHERE MOST LOCATIONS HAVE RECEIVED AN
INCH OR LESS SO FAR.  ALTHOUGH USGS GAGES INDICATE STREAM FLOWS NOW
AT OR SOMEWHAT ABOVE NORMAL IN THE NORTHWEST COUNTIES...MOST OTHER
STREAMS STILL REMAIN NEAR OR BELOW NORMAL LEVELS. THIS SUGGESTS THAT
MOST AREA STREAMS CAN STILL HANDLE A FAIR AMOUNT OF RUNOFF FROM THE
RAINFALL THAT IS YET TO COME TONIGHT INTO FRIDAY.  FLOOD WARNINGS
ARE CURRENTLY ISSUED FOR THE TOMBIGBEE RIVER AND FOR SELDEN DAM ON
THE LOWER BLACK WARRIOR FOR MINOR FLOODING.  BEFORE ALL IS SAID AND
DONE COULD STILL SEE A FEW OTHER LOCATIONS REACH MINOR FLOOD STAGE
BUT STILL NOT EXPECTING MAJOR FLOOD EVENT TO UNFOLD ON AREA RIVERS.
AT THIS TIME MODELS SUGGEST THERE COULD BE ANOTHER ROUND OF HEAVY
RAIN (PERHAPS ONE TO TWO INCH AVERAGES) ACROSS SOME OF OUR NORTHERN
AREAS TONIGHT. THEN LIKELY TO SEE ANOTHER ROUND OF SIMILAR TOTALS
DEVELOP ACROSS THE EXTREME SOUTHERN SECTIONS FRIDAY AFTERNOON AND
EVENING. IN GENERAL EXPECT ANOTHER ONE TO THREE INCHES ACROSS
CENTRAL ALABAMA BY THE TIME THE RAIN TAPERS OFF BY EARLY
SATURDAY...WITH LOCALIZED HIGHER TOTALS POSSIBLE IN AREAS OF
TRAINING ECHOES.

41

&&

.PREV DISCUSSION...
/ISSUED 114 PM CDT THU MAR 31 2016/
SHORT TERM...
TODAY AND TONIGHT.

AXIS OF SHOWERS AND THUNDERSTORMS OVER MISSISSIPPI EARLY THIS
MORNING CONTINUES TO SLOWLY PUSH EASTWARD WITH SHOWERS AND SOME
EMBEDDED LIGHTNING STRIKES CURRENTLY MOVING INTO THE WESTERN CWA.
THIS ACTIVITY WILL CONTINUE TO SHIFT EASTWARD ACROSS THE AREA
THROUGH THE MORNING HOURS WITH SOME WEAKENING POSSIBLE AS IT MOVES
INTO EAST ALABAMA BY EARLY THIS AFTERNOON. WE WILL HAVE TO KEEP AN
EYE ON THE SOUTHERN FLANK OF THIS ACTIVITY THIS MORNING FOR A
POSSIBLE LOW CONFIDENCE SEVERE THREAT...BUT THIS WOULD BE
CONTINGENT ON DEWPOINTS SURGING ENOUGH FOR SURFACE-BASED
INSTABILITY TO MOVE IN. MAIN THREATS FOR ANYTHING THIS MORNING
WOULD BE STRONG WINDS/HAIL...BUT AN ISOLATED TORNADO COULD NOT BE
RULED OUT.

CONFIDENCE ON THE EXACT TIMING AND IMPACTS OF THE MAIN SEVERE
THREAT FOR THIS AFTERNOON AND TONIGHT REMAINS SOMEWHAT LOW FOR
WHAT COULD POTENTIALLY BE A RELATIVELY IMPACTFUL EVENT FOR SOME
AREAS. THE MAIN CONVECTIVE ACTIVITY TO OUR WEST IS STILL FAIRLY
CELLULAR WITHOUT MUCH EVIDENCE OF ORGANIZED COLD POOL PROPAGATION
THAT SOME HIGH RES MODEL GUIDANCE HAD BEEN INDICATING. THIS WOULD
SUGGEST THAT AIR MASS RECOVERY IS LIKELY TO OCCUR...WHICH IS
SUPPORTED BY THE CONSENSUS OF AVAILABLE GUIDANCE. WITH VERY STEEP
MID-LEVEL LAPSE RATES FROM AN ELEVATED MIXED LAYER...CAPE VALUES
OF 1000-2000 J/KG...STRONG DIVERGENCE AHEAD OF AN APPROACHING
SUBTROPICAL JET STREAK...AND STRONG BULK SHEAR VALUES...DEVELOPING
STORMS WILL STRENGTHEN AND POTENTIALLY GO SEVERE QUICKLY.

AVAILABLE HIGH RESOLUTION GUIDANCE SHOWS A VARIETY OF
SOLUTIONS...GIVEN THE LACK OF A SURFACE FOCUSING MECHANISM...BUT
SEEMS TO GENERALLY SUGGEST THAT THE HIGHEST COVERAGE OF STORMS
LATE THIS AFTERNOON AND EVENING IS MAINLY ALONG AND NORTH OF THE
I-59 CORRIDOR. ALL MODES OF SEVERE WEATHER ARE POSSIBLE. THE LOW-
LEVEL JET WANES SOME THIS AFTERNOON BUT IS FORECAST TO RAMP UP
AGAIN THIS EVENING...SUPPORTING A TORNADO THREAT. GIVEN THE
PARAMETERS IN PLACE WE WILL HAVE TO MONITOR THE POTENTIAL FOR
STRONG TORNADOES DEPENDING ON WHERE EVERYTHING COMES TOGETHER. THE
SEVERE THREAT IS EXPECTED TO CONTINUE WELL INTO THE NIGHT WITH
CAPE REMAINING AROUND 1000 J/KG AS THE THREAT POTENTIALLY SHIFTS
TO THE SOUTHERN HALF OF CENTRAL ALABAMA...BUT THE SOUTHWARD EXTENT
OF THE THREAT REMAINS SOMEWHAT UNCLEAR WITH SOME HIGH RESOLUTION
GUIDANCE WEAKENING THE CONVECTION...POSSIBLY DUE TO A CAPPING
INVERSION ASSOCIATED WITH THE BASE OF THE ELEVATED MIXED LAYER.

PLEASE CONTINUE TO CHECK THE LATEST FORECASTS AND MESOSCALE
UPDATES AS THE TIMING AND IMPACTS WILL LIKELY CHANGE THROUGH THE
DAY.

32/DAVIS

LONG TERM...

FRIDAY THROUGH SATURDAY...

FRIDAY'S FORECAST WILL RELY HEAVILY ON HOW THE AIRMASS RESPONDS
AFTER THE CONVECTION EXPECTED TODAY AND TONIGHT. EXPECT REFINEMENT
IN POP AND WEATHER FORECAST FOR THIS TIME PERIOD WITH FUTURE
FORECASTS.  GENERALLY...SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACTIVE
WITH A STALLED/STALLING FRONT BISECTING THE AREA FROM SOUTHWEST TO
NORTHEAST...ALTHOUGH WHERE EXACTLY REMAINS UNCERTAIN. ALONG AND
SOUTHEAST OF THIS FRONT...RAIN AND STORMS ARE POSSIBLE THROUGH THE
DAY. THERE SHOULD BE SOME ENHANCEMENT DURING THE AFTERNOON HOURS
WITH DAYTIME HEATING AND AN INCREASE IN WIND SHEAR AS AN EMBEDDED
MID LEVEL SHORTWAVE RIDES ALONG THE BOUNDARY. THIS WOULD INCREASE
THE POTENTIAL FOR ORGANIZED STORMS WITHIN WHAT WILL LIKELY BE A
BROAD AREA OF MODERATE TO HEAVY RAINFALL.

THERE WILL BE MANY THINGS IN PLAY ON FRIDAY...ESPECIALLY ON THE
MESOSCALE LEVEL...WHICH IS IMPOSSIBLE TO FORECAST AT THIS TIME. WILL
CONTINUE TO HIGHLIGHT THE POSSIBILITY OF THUNDERSTORMS DURING THE
PERIOD...BUT WILL HOLD OFF ON INCLUDING A MENTION OF SVR IN THE HWO
FOR FRIDAY. THE FLOODING POTENTIAL IS ALREADY HIGHLIGHTED...WITH THE
FLASH FLOOD WATCH VALID THROUGH FRIDAY NIGHT. UPDATED QPF AMOUNTS
THROUGH FRIDAY NIGHT CONTINUE TO SHOW 2-4 INCHES AREAWIDE.

SUNDAY THROUGH WEDNESDAY...

THE BEGINNING OF THE WEEK STARTS WITH DRIER CONDITIONS AS SURFACE
HIGH PRESSURE SLIDES ACROSS THE AREA. ACTIVE MID LEVEL TROUGHING
REMAINS DOMINATE OVER THE EASTERN CONUS THOUGH...WITH CENTRAL
ALABAMA REMAINING IN NORTHWESTERLY FLOW ALOFT. AN IMPULSE WITHIN
THIS FLOW WILL SKIRT JUST TO THE NORTH OF THE AREA MONDAY
NIGHT...AND WILL CARRY LOW POPS ACROSS THE FAR NORTH. MORE EXPANSIVE
HIGH PRESSURE BUILDS IN BEHIND THAT SHORTWAVE AS THE MID LEVEL RIDGE
FINALLY SHIFTS EAST OF THE MISSISSIPPI RIVER. TEMPERATURES REMAIN
MILD DURING THE TIME PERIOD. PATTERN REMAINS PROGRESSIVE WITH THE
RIDGE QUICKLY SHIFTING EAST AS TROUGHING AMPLIFIES AGAIN IN RESPONSE
TO A SHORTWAVE STRENGTHENING OVER THE GREAT LAKES. THIS SYSTEM WILL
DRAG A FRONT THROUGH THE SOUTHEAST WEDNESDAY NIGHT...BRINGING
THE NEXT CHANCE OF RAIN TO THE AREA.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  74  46  64  39 /  90  20  20   0   0
ANNISTON    65  74  49  64  41 /  90  50  30   0   0
BIRMINGHAM  64  73  49  65  42 /  90  30  20   0   0
TUSCALOOSA  64  74  48  66  42 /  80  30  20   0   0
CALERA      65  73  49  65  43 /  90  50  30   0   0
AUBURN      66  72  52  66  44 /  90  90  40  10   0
MONTGOMERY  69  74  54  70  44 /  80  90  40   0   0
TROY        69  73  55  69  44 /  80  90  60  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Mar 31, 4:01 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CDT THU MAR 31 2016

ALZ011>015-017>050-020015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
401 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH TONIGHT.

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS
ALL OF CENTRAL ALABAMA. THE THREAT COULD BEGIN AS EARLY AS 5 PM
IN THE WEST AND LAST AS LATE AS 4 AM IN THE SOUTHEAST. ALL MODES
OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...LARGE
HAIL...AND DAMAGING WINDS. UNCERTAINTIES REMAIN DUE TO THE

HEAVY RAINFALL WILL ACCOMPANY ALL STORMS THROUGH TONIGHT. THIS
COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...IS LIKELY THROUGH FRIDAY NIGHT. THIS COULD LEAD TO
LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY THROUGH FRIDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:37 AM CDTSpecial Weather StatementBMXSumter23 min
Mar 31, 8:47 AM CDTAreal Flood AdvisoryBMXLamar, Marion, Winston118 min
Mar 31, 9:54 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter35 hr
Mar 31, 9:54 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter3 days
Mar 31, 9:59 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo60 hr
Mar 31, 6:22 PM CDTTornado WarningBMXLamar, Pickens50 min
Mar 31, 6:33 PM CDTSevere Thunderstorm WarningBMXMarengo57 min
Mar 31, 6:58 PM CDTTornado WarningBMXFayette46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.